MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722056
Medical Device Problem Codes Fracture (1260); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Liner breakage intra-op.It was reported that patient underwent primary total hip replacement.During implantation, the ceramic liner's edge was found to be fractured, then the surgeon removed the liner with the acetabular cup, all the fragments were retrieved and cleared.Change another larger size liner to complete the procedure.Procedure time extended by more than half an hour.The patient was in stable condition now.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Clinician review of reportability downgrading: 30 jul 2024, impacted product was reviewed.And it was originally reported as having fractured, along with the ceramic liner,but this was confirmed, to not be the case.But rather, that it had simply been removed along with the fractured ceramic liner.No allegations were provided against the acetabular cup.Therefore, the downgrading of the coding and the reportability determination being updated to not reportable is accurate.The acetabular cup product did not cause/contribute to the reported device malfunction.

Brand Name
PINNACLE SECTOR II CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19105586
Report Number1818910-2024-08294
Device Sequence Number15407055
Product Code LPH
UDI-Device Identifier10603295009849
UDI-Public10603295009849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722056
Device Lot Number4189793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/24/2024
07/24/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/25/2024
07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER INSERT 36ID X 56OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown